Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 49, NWS Philadelphia/Mount Holly

August 22, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 22, 2003, 9:07 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2003, 9:07 PM EDT (01:07 UTC)
Expired
Aug 22, 2003, 10:00 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 22, 3:00 PM EDT, 6 hours 7 minutes earlier.

Area forecast discussion, Aug 22, 3:00 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT FRI AUG 22 2003

CDFNT IS SET TO MOV THRU THE CWA THIS EVE NW/ARND OR A BIT AFTER
MIDNITE SE...INGREDIENTS HAVE BEEN PREV DISCUSSED AND CONVTN IS IN
THE PROCESS OF FORMING...BEST ACTIVITY WAS JUST N OF OUR AREA AT 230
PM. FIRST PD WL DEAL WITH THE END GAME AS SVR TSTM WATCH IS IN PLACE
FOR ALL OF THE CWA. WL LEAVE IN A REST OF THE AFTN PD FOR THE NWRN
ZONES...FIGURING THE STG TSTMS WL REDUCE TO SCT SHWRS BY ABOUT DARK
...AND END OF WATCH...THERE. OVR CNTRL AND SRN ZONES WL CONT WITH
THE PROGRAM AS PREV...WITH CHC SVR TSTMS INTO THE EVE...TIL ARND
MIDN SRN ZONES...WITH SHWRS ENDING A FEW HRS THRFTR.

LESS UNCOMFORTABLE AIRMASS WL MOVE OVR THE REGION LATE TNGT AND
SAT...WITH CLDS GRDLY DCRSG FM NW TO SE OVRNGT AND SAT MRNG. NO WX
IN GRIDS AFT LATE TNGT...UNTIL NEXT FNT WHICH MRF AND EXTDD GUID
SHOW MOVG THRU THE CWA WED. I GUESS THERE/S A QUESTION AS TO WHETHER
THERE/LL BE ENUF MSTR/INSTABY TO SET OFF MUCH CONVTN WED...AND AS
FNT STALLS TO OUR S AND E THU AND FRI WITH WAVES RIDING NE ALG
IT...EXTDD GUID PAINTS SOME POPS FOR US...SO WE/LL INCLUDE A SLGT
CHC OF AFTN/EVE RW/TRW...THINKING ANY PCPN MAY BE DIURNALLY
MODULATED.

TEMPS...MOS GUIDANCE IS CLOSE AND WAS ACCEPTED WITH MINOR
MODIFICATIONS DAY TO DAY.

ALTHO GRADIENT INCRSES A BIT SAT INTO SAT NITE...WL LEAVE WAVES BLO
5 FT...SO NO SCA AT THIS TIME.

MPO   56  76  48  74 /  50   0   0   0
ABE   61  83  53  78 /  50   0   0   0
RDG   63  84  54  80 /  50   0   0   0
PHL   68  85  60  82 /  50   0   0   0
12N   60  81  52  78 /  50   0   0   0
SMQ   64  84  55  80 /  50   0   0   0
TTN   66  84  56  81 /  50   0   0   0
MIV   66  83  55  80 /  50  10   0   0
ACY   68  81  62  79 /  50  10   0   0
ILG   67  83  58  81 /  50   0   0   0
DOV   68  83  59  79 /  50  10   0   0
GED   68  83  58  80 /  50  10   0   0
ESN   69  83  60  79 /  50  10   0   0

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...NONE.
Hazardous weather outlook, Aug 22, 5:45 AM EDT, 15 hours 22 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-221130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 AM EDT FRI AUG 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW
JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

AN EXCESSIVE HEAT ADVISORY IS IN EFFECT FOR HIGHLY URBANIZED AREAS
IN AND AROUND PHILADELPHIA FOR TODAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY FOR THIS AFTERNOON AND THIS
EVENING.

IOVINO

In the hours before

Local storm report, Aug 22, 8:04 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
804 PM EDT FRI AUG 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0537 PM    WRIGHTSTOWN               NJ   0.75 IN HAIL
08/22/03   BURLINGTON

0715 PM    WINTERTHUR                DE   WIND DAMAGE
08/22/03   NEW CASTLE                     TREES DOWN ALONG RT. 52

0725 PM    ELKTON                    MD   WIND DAMAGE
08/22/03   CECIL                          TREES DOWN
Local storm report, Aug 22, 9:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EDT FRI AUG 22 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0537 PM    WRIGHTSTOWN               NJ   0.75 IN HAIL
08/22/03   BURLINGTON

0715 PM    WINTERTHUR                DE   WIND DAMAGE
08/22/03   NEW CASTLE                     TREES DOWN ALONG RT. 52

0725 PM    ELKTON                    MD   WIND DAMAGE
08/22/03   CECIL                          TREES DOWN

0817 PM    PITMAN                    NJ   WIND DAMAGE
08/22/03   GLOUCESTER                     TREES/WIRES DOWN

0817 PM    CLAYTON                   NJ   WIND DAMAGE
08/22/03   GLOUCESTER                     TREES/WIRES DOWN

0817 PM    WASHINGTON TWP            NJ   WIND DAMAGE
08/22/03   MORRIS                         TREES/WIRES DOWN

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:02 PM EDTSevere Thunderstorm WarningPHIGloucester43 min
Aug 22, 9:04 PM EDTSevere Thunderstorm WarningPHICumberland41 min
Aug 22, 9:23 PM EDTSpecial Marine WarningPHI67 min
Aug 22, 9:45 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland45 min
Aug 22, 10:08 PM EDTSpecial Marine WarningPHI2 hr
Aug 22, 10:08 PM EDTSpecial Marine WarningPHI2 hr
Aug 22, 8:04 PM EDTSevere Thunderstorm WarningPHICecil26 min
Aug 22, 9:37 PM EDTSevere Thunderstorm WarningPHICaroline38 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.